Mar 18, 2011
I would like your thoughts. I have a trainer I meet with twice a week for weight training (one hour session). I go to the gym at least three times a week for cardio. I do 40 minutes on the elliptical, 100 crunches @ 40lbs, 50 each on abductors and adductors @ 50lbs, then finish with 10 minutes on the stair master. I follow a low carbohydrate lifestyle and watch my fats and calories. I have been pos since Oct of 2007. I am on Kaletra and Epzicom. I have been on these for a couple of years. I cannot take Atripla, I puke all the time. 9 years ago I weighed 350 and I now weigh 225. I have been as low as 180 in the past nine years. I am trying to get back to 190-200. I am not having any good success and I am tired all the time. I work full time. Do you have any suggestions? If I need to give you any more specific information I will. My trainers are not HIV knowledgeable. 1- What is your total and free testosterone? I do not know. I was tested a year or so ago and the level was low, but not low enough to start andro-gel, so I started Orchid. 2- 2- What is your height? I am 44 years old 61, and 225 3- 3- Have you got your thyroid checked? Not to my knowledge. About ten years ago it was tested and it was a low normal. I do take a glandular for this too. 4- 4- Why have you not added resistance training to your exercise routine? I am not sure, but I think I already do. I work out with a trainer twice a week for an hour a session. She only works me with weights. We are doing higher weight and lower repetitions right now since I read an article of yours a couple of months ago. 5- 5- Do you drink alcohol? I have been sober for 19+ years 6- 6- Did you gain all that weight after starting Kaletra? 10 years ago I weighed 360 pounds. I started the low carbohydrate lifestyle and started working out. I lost down to 190 pounds. Over the years I gained back up to 250, then when I started Atripla I puked so much for so long I lost back to 210. About 3 months after starting Kaletra I stopped puking and started gaining weight. It was very fast. I went from 210 to 265 in about two months. I started with the trainer last year in January. I lost 30 pounds for the year. 7- 7- What is your waist size? 38 8- 8- Are your triglycerides and blood sugar within normal range? No they are high. My last three month blood sugar average was 5.6, I already take Lipitor for the cholesterol. That was the result of the Kaletra. 9- 9- Are you taking any other medications (blood pressure, antidepressants, etc) along with your HIV meds? Kaletra 200/50 2 Pills Twice a day Epzicom 600/300 1 Pill Once a day Atenolol 100mg 1 Pill Two Times a day Ramipril 5mg 1 Pill Once a day Lipitor 10mg 1 Pill Once a day Nexium 40mg 1 Pill Twice a day Singular 10mg 1 Pill Once a day Advair 250/50 Treatment Twice a day Nasonex 50mcg 2 puffs in each nostril Once a day Amtiza 24 MCG Cap 1 Pill Twice a day Provental 2 puffs As needed Lorazepam 1 mg tab 1 Pill As needed Promethazine 50mg/ml 0.5 ml As needed for Nausea Ondansetron ODT 4mg one tablet every 6 hours As needed for Nausea I also take: Lipo-6 Black 1 Pill Twice a day Cleanse More 2 Pills Three Times a day Triple Fiber 5 pills Twice a day PB 8 2 Pills Once a day Thyroid 130 2 Pills Three Times a day Adrenal 160 1 Pill Three Times a day Orchic 220 1 Pill Three Times a day Adreno Medulla plus 1 Pills Three Times a day Super Quercetin 2 Pills Once a day NAC 2 Pills Once a day Holy Basil 3 Pills Once a day Potassium Gluconate 1 Pill Three Times a day IGF Ultamate 1 Dropper Once a day (Morning) B-Complex 1 Pill Three Times a day I do hope this helps. I know I am at a loss as to what I need to do for the fatigue and lack of weight loss.
| Response from Mr. Vergel
Wow... I usually complain about too little information! Not today!
Thanks for the detailed answers to my previous questions.
I am going to try to be brief:
1- You most probably have metabolic syndrome and it is being hard for you to lose weight even with all that exercise ( I am assuming that you eat no more than 2500 calories per day)
2- Kaletra can cause insulin resistance in some people. It may not be surprising to me if the drug plus some metabolic/genetic propensity is making it hard for you to keep losing weight. You seem to have hit a wall, from what I hear.
3- I am not sure how you can say you are fatigued if you are exercising that much. Do you have sleep apnea? Could your beta blocker medication, the lorazepam, the promethazine (all known to cause fatigue) be adding to your fatigue? Only your doctor can tell.
4- I would stop taking all those supplements. I would simplify your regimen to: - A multivitamin without iron twice a day with meals. Make sure that all B vitamins are at least 50 mg per two doses. Selenium at 200 micrograms/dl and zinc at 30 mg per day should also be included in those two doses of vitamins. - L Carnitine at 2000 mg per day ( two doses of 1000 mg) can increase energy levels and potentially improve fat metabolism in the mitochondria.
You could add some other supplements, but I think this is a good start and will help you decrease your pill count, save you money, and potentially avoid any interactions with the polypharmacy of meds you take.
5- Get your testosterone and thyroid tested.
6- Talk to your doctor about a potential switch from Kaletra to raltegravir or maraviroc, two drugs known for potentially lower incidence of insulin resistance issues. But be careful about the switch...it should only be done in those with no prior accumulated nucleoside resistance mutations in their HIV. Maraviroc should only be provided to those with R5 tropic virus (your doctor has to run a phenotype test but that requires a viral load of 1000 copies/ml)
You have lost weight, so things seem to be working. Your challenge now are overcoming this plateau and not regaining the weight.
I have to give you more homework but we are making progress!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Penis An Early Sign Of HIV?
- Burning Penis After Sucking Penis Worried I Have HIV
- Itchy Balls After Oral Sex Hooker Does It Mean I Have HIV
- Loose Stool After Unprotected Anal Sex Sign Of HIV AIDS
- Neuropathy After Fingering Sign Of HIV AIDS
- Painful Urination After Insertive Anal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.